It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Chronic Fatigue Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-12-2011, 06:39 PM   #1
Newbie
(female)
 
CheryleM's Avatar
 
Join Date: Sep 2011
Location: MA
Posts: 7
CheryleM HB User
MY Story

I am posting my story in HOPES to help someone else .....
This is my story, My fight and continues to be my struggle

I am a female in good health, past hx of Graves Disease that is in remission times 5yrs. No medication presently due to remission.

In July of 2011 I had......
• Lower right back pain, right buttocks shooting down right thigh. Referred to Orthopedist
7/18/11
• Diagnosed with sciatica
• Given Medrol Dose Pack by PO and cortisone shot; this did not work. Referred to a Pain Clinic.

7/27/11
Pain Clinic,
• Given an ESI (Epidural Steroid Injection) consisting of 80mgs of DepoMedrol and some Lidocaine. This worked with a 70% effect for the sciatica pain.

Within approximately 4 days, I did not feel well. Symptoms included:
• Joint pain in my shoulder blades
• Tachycardia
• Elevated BP
• Extreme fatigue
• Extremely labile. (Note: I am a very hyperactive person and suffer with no depression issues)

8/4/11
• Symptoms worsened and became accompanied by nausea. Taken by ambulance to Local ER
• Full cardiac workup done; Nothing found. Symptoms unexplained, discharged.

8/9/11
• Follow-up of ER visit with PCP
• I asked my PCP if he thinks my symptoms were related to the (steroid injection) ESI. He said that he did not believe that to be the case and stated I could receive another Epidural which was scheduled for 8/10/11. • He advised that symptoms could be related to some sort of "VIRUS"
8/10/11
• Received second ESI at Pain Clinic; Did not work for the remainder of my sciatic pain. So now I feel ill and have sciatic pain remaining!

I continued to feel ill with extreme fatigue, mentally labile, weight loss, chest pain, tachycardia, and loss of appetite. Through my own research, I began to question if the ESI’s (steroid injections) had adverse effect on my cortisol levels.


8/12/11
• Called PCP and was unable to get appointment with a physcian.
• Received appointment with Nurse Practitioner. I was told that all lab values were within normal ranges.
• When I asked NP about testing cortisol levels due to my steroid injections, she responded by saying that “epidurals do not contain steroids.” I informed her that my injections were Epidural STEROID Injections.
• NP consulted with MD, then ordered test for vitamin deficiencies, Lyme disease and Mono spot and the Cortisol level that I demanded.


8/14/11
• After persisting symptoms, I ended up back at Local E.R
Attending Physician obtained cortisol level from my PCP appt that were currently SITTING in the lab from 8/12/11; Level was 0.8, FSH 2.6 and LH 1.6. LOW LOW LOW!!!!!
• I was discharged with diagnosis of Secondary Adrenal Insufficiency with no other testing to conclude this. (STIM Test, hair analysis)
• My discharge plan was Prednisone 5 mgs PO x 2 weeks then 2.5 mgs x 2 weeks then stop. I was told that I should start to feel significantly better within 24-48 hours.
• E.R MD spoke to My PCP from the ER and apprised him of the visit and treatment.
• Following discharge I called my PCP office and the soonest appointment with a physician was for September 2nd. MY DOCTOR STILL NOT SEEING ME.

During the week to follow, I continued to feel ill with no improvement, new onset chills, nausea, fatigue/lethargy, and weight loss and continued labile moods.

8/20/11
• I returned to the ER on 8/20 and was admitted and given IV Steroids along with 2000 ML’s of sodium chloride. In that 24 hour period I felt “better”, however not 100% myself.
• Blood work came back and my Cortisol level was 3.1 and 3rd Gen TSH 5.930. (This test was done d/t prior thyroid tests being slightly elevated) Now hypothyroid. Common , considering.
• After being discharged. I was to continue with the Prednisone taper and follow up with Endocrinology. I got an appointment with my Endocrinologist on September 8th.
8/26/11
• With the current medication regiment clearly not helping, I was forced to demand an appointment sooner with my PCP and was seen 8/26/11by the Physician.
• A medication change was made to ((hydrocortisone) Cortef 20 mgs PO QAM and 10 mgs PO QHS.


• This seems to be helping along with rest, lots of hydration, Vitamin B complex and Vitamin C. Note: Vitamins are my own tx’s. Although, I am not “healthy” I feel I am not in a “crisis” mode and have great concerns about my health.
• During the appointment, I expressed to my PCP my frustration with not receiving care with this issue, feeling of neglect, as well as the how difficult it is to get through the front office staff to even communicate with a physician. My PCP reassured me and then instructed me to call on the Monday 8/29/11 to report how the medication was affecting me, and that he would personally call me Monday between 12 and 12:30 pm. .
• I called as instructed, but did not receive a return call from my PCP.

• Tuesday , MY PCP had a nurse call me and did not follow up on his word.

To summarize: I find it disturbing that my symptoms persisted as long as they did without action by my PCP. It was my own research, knowledge as a nurse and action that prompted me to look at the possibility of the steroid injections. It was my own insistence that my cortisol levels be checked that put my current treatment on the current path where I could at least semi-function. When the possibility was broached, I continually heard that my labs were normal, and that I wasn’t presenting the usual symptoms of Adrenal Insufficiency; however, I presented with some of them, and I know how I was feeling compared to my norm. I also feel disturbed by the fact that I went through three ER visits and one admission and was never followed up with or talked to by my own doctor.

It has since been my deisre to to go forward with a new PCP that will be more connected to his/her patient especially during such a sequence of events and display a genuine compassion and diligence in providing the best care possible.

I have currently met with Endocrinology and my medciation has been changed to Decadron 1.125 mgs QAM (daily) for the next 3 weeks then I will be doing the STIM test. This is the one steroid that will not interact with the STIM test results. It is my mission to save someone from the "Hell" that I have been through and this is why I am sharing "My story"

 
The following user gives a hug of support to CheryleM:
Heloiselee (10-07-2011)
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Help, please! sara1967 Chronic Fatigue 5 06-06-2011 09:46 PM
New to the forum - My story dreamwalker23 Chronic Fatigue 3 01-31-2011 07:15 AM
Chronic fatigue could be Mitochondrial disease Makzim68 Chronic Fatigue 28 05-28-2009 10:53 PM
A Hello and My story (questions about Fatigue/Abdominal Symptoms) ladyolivia Chronic Fatigue 3 08-12-2008 07:37 AM
My story! stu25 Chronic Fatigue 4 04-19-2008 05:21 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



paulapage1980 (3), wigs123 (3), Brodie179 (3), ladybud (3), mare50 (3), RickinOH (3), CFIDS (3), sleepykitty44 (3), microwave (2), proudARMYmom (2)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 01:31 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!